Hi, I am a 22 year old male that has been having strange cognitive difficulties for about 7 years now. I got a sleep study done to rule out any sleep problems. My sleep study came back normal except they found something wrong with my heart. Throughout the entire night while I was asleep, I had negative T-waves and prolonged QT interval. Also, I think they said my heart beat was a little on the low side and asked me if I was an athlete. I am not an athlete and I do not do any form of exercise/physical activity for about 10 years.
I would like to ask some people on the board what could possibly be wrong. They referred me to a cardiologist, but my appointment is about a month away. Can anyone please give me some explanations as to what could possibly be wrong with my heart? Also, could this heart problem be responsible for my difficulties in mental tasks/cognitive impariment?
Of the things that I've read about heart issues and other organ problems is relative to those organs receiving sufficient blood flow. If your heart rate is slower than optimal during sleep, I guess it's possible that your brain is not receiving the amount of blood it needs through the night. Whether that lack of blood flow can then be tied to a cognitive deficiency is a question I am in no way qualified to answer. But certainly might warrant a discussion with a doctor, possibly a neurologist.
But I think getting the heart issue squared away would be the first priority.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.